Alert archive / Maine / Beach Hazards Statements in 2019

Beach Hazards Statement 8, NWS Gray, ME

June 15, 20196 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this beach hazards statement at Jun 15, 2019, 3:00 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 15, 2019, 8:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2019, 3:00 AM EDT (07:00 UTC)
In effect from
Jun 15, 2019, 8:00 AM EDT
Expired
Jun 15, 2019, 6:42 PM EDT
In force
11 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2019-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2019-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

355 
WHUS41 KGYX 150700
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
300 AM EDT Sat Jun 15 2019

...THE DANGERS OF COLD WATER...

.Sunshine, along with warm temperatures will bring many people
out to engage in outdoor activities on and near the ocean. It is
important to remember that the ocean is still very cold. Water 
temperatures in the lower 50s are dangerous and can be deadly for 
those unprotected or unprepared for the conditions.

MEZ023>028-NHZ014-160000-
/O.NEW.KGYX.BH.S.0008.190615T1200Z-190616T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
300 AM EDT Sat Jun 15 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

The National Weather Service in Gray has issued a Beach Hazards
Statement, which is in effect from 8 AM EDT this morning through
this evening.

* TIMING...From 8 AM EDT this morning through this evening.

* Location...The Midcoast and Southwest coast of Maine as well as
  the New Hampshire Seacoast.

* Beach Hazard...Warm air temperatures in the lower and mid 70s
  may cause people to underestimate the dangers of the cold water
  temperatures which are currently only in the lower and mid 50s. 
 
* Winds...Southerly 10 to 15 MPH. 

* Impacts...The cold water temperatures can quickly cause 
  hypothermia to anyone immersed in the water. Anyone on boats 
  or paddlecraft should use extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

Schwibs
1 follow-up statement
607 
WHUS41 KGYX 152242
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
642 PM EDT Sat Jun 15 2019


MEZ023>028-NHZ014-152345-
/O.CAN.KGYX.BH.S.0008.000000T0000Z-190616T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
642 PM EDT Sat Jun 15 2019

...BEACH HAZARDS STATEMENT IS CANCELLED...

The National Weather Service in Gray has cancelled the Beach
Hazards Statement.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 14, 10:36 PM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 14, 10:36 PM EDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1036 PM EDT Fri Jun 14 2019

.SYNOPSIS...
Showers and isolated thunderstorms will lift out of the area
this evening as we start our brief drying out. Saturday looks to
be mild, sunny, and dry, but it does not last long. A cold front
will drop towards the area by early Sunday. Showers will
accompany the front and southern New Hampshire may even hear a
rumble or two of thunder. That front will become stationary to
our south Monday and remain nearby through midweek. While much
of the time may be dry, we cannot rule out a chance for showers
during that time.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
1030 PM...Other than the chance for a spkl or two in the mtns
thru midnight should be a dry night. Some clearing is expected
as well but should enough SW flow to prevent fog in all but the
sheltered valleys. Lows will range from upper 40s to mid 50s.

715 PM...A few convective showers crossing the far ern zones
attm, which may produce a brief downpour through 00Z. Otherwise,
a few lighter showers possible in the mtns through the evening,
but these will wind down by midnight.

Previously...Scattered showers are moving through the area
associated with a weak trough. While a bit of thunder has
developed across Somerset county most of the region had too much
cloud cover through the morning hours for substantial
convective development. Expect the scattered showers and
thunderstorms to move through the region and decrease after
10pm. Sharp back edge on satellite to the cloud cover should
move into our region by morning, but with clouds most of the
night do not expect much in the way of radiational cooling and
temperatures will remain in low 50s across most of the area.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
A brief ridge builds in on Saturday with mostly clear skies Some
afternoon convective build up is possible as the warming
temperatures combined with dewpoints in the upper 50s will
provide some weak instability. This will not be enough for any
sort of widespread showers. Showers will hold off until late
Saturday night when an approaching front currently over the
Great lakes pushes eastwards bringing overnight showers.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
The extended remains broad trofing to zonal flow across the
Northeast...and so we will be at the mercy of frequent chances
of showers driven by convection to our W. Due to the mesoscale
aspect of convection...nailing down a binary yes/no time for
rain is difficult at best. If the boundary remains farther N
there is a higher chance convective complexes may track along
it...or if the boundary makes it farther S we will reside closer
to the upper low and be subject to afternoon diurnal
convection. The multi- model consensus has rather high PoP thru
the early part of the week...but much of this is likely due to
high QPF values in convection. So I have preferred to lower PoP
across the board to chance or slight chance. As regions and
tracks of convection become more apparent later shifts can
increase PoP again. Also with the boundary remaining S of the
forecast area we will keep temps in the 70s and just about spot
on normal for this time of year.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through Saturday/... Scattered to broken cloud deck
generally near 5000ft remains across much of the area with a few
pockets of MVFR to the east. A few isolated showers may impact
mountain terminals over the next few hours. Expect cloud cover
to decrease as a sharp clearing line associated with the
backside of the upper level disturbance moves through from the
west with VFR conditions holding through Saturday night.

Long Term...Expect generally VFR condition to prevail thru
midweek. Cold front will drop thru the forecast area Sun...with
local MVFR or lower in any heavier convection. TSRA chances look
confined to far Srn NH...and even then is a low probability
chance. Depending on how far S the front can push...SHRA may
linger across Srn and coastal terminals...but again only local
MVFR or lower expected.

&&

.MARINE...
Short Term /through Saturday/... Winds and seas have subsided
and the Small Craft Advisory is cancelled. A few gust to 20kts
are expected on the outer waters as the upper level trough moves
through this afternoon however expect decreasing cloud cover to
allow conditions to stabilize and winds to calm overnight. With
a weak ridge of high pressure moving in to start the weekend
expect conditions to remain below SCA through the weekend.

Long Term...With frontal boundary settling just to the S of the
waters winds and seas will diminish and generally remain below
SCA thresholds thru the period.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...Cempa/Curtis
SHORT TERM...Curtis
LONG TERM...Legro
AVIATION...Curtis/Legro
MARINE...Curtis
Hazardous weather outlook, Jun 14, 3:12 PM EDT, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
312 PM EDT Fri Jun 14 2019

MEZ007>009-012>014-018>028-NHZ001>015-151915-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
312 PM EDT Fri Jun 14 2019

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A warm and dry day is expected on Saturday. However inland and
coastal water temperatures remain in the 50s. If widespread air
temperatures reach the 70s, cold water and beach hazard statements
may be necessary.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-151915-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
312 PM EDT Fri Jun 14 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:00 AM EDTSmall Craft AdvisoryGYX32 hr

Nearby

Beach Hazards Statements in Maine, 2019Beach Hazards Statements in New Hampshire, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.